MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES ALEXIS CONTAINED EXTRACTION SYSTEM WITH KII BALLOON BLUNT TIP SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES ALEXIS CONTAINED EXTRACTION SYSTEM WITH KII BALLOON BLUNT TIP SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number GTK17
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: kidney removal event description: when removing the patient¿s kidney an alexis bag retrieval system was used.When removing this bag with the kidney inside, the bag was pulled too hard, and the bag broke inside the body.The bag was placed on the back table and the kidney was removed by hand.The cavity was then swept, and 2 more small pieces of the bag retrieval system were found and removed.The robot was then redocked to find the missing lymph node specimen.While docked the cavity was swept again and no more pieces of the bag retrieval system were found.Event date: 7/7/2025.System extraction alexis contained 12x100mm balloon blunt.Mfg # gtk17.Sample available: no.Lot # unknown.Was there injury? no, but product error resulted in the need for increased monitoring there are no samples available.Additional information provided by [name] on 16jul2025 via email: it tore in the corner while pulling out the specimen.Nothing was used inside the bag other than to grasp the specimen and place it inside the bag.Intervention: the bag was placed on the back table and the kidney was removed by hand.Patient status: no injury, but product error resulted in the need for increased monitoring.
 
Additional Manufacturer Narrative
No product is being returned for evaluation and no lot number has been provided to applied medical.A follow-up report will be provided upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, a photo of the event unit was provided.Visual inspection confirmed that complainant¿s experience of bag tear.Based on the description of the event and the photo provided, it is likely that the specimen was not adequately morcellated before removal, and excessive force may have been used while extracting the containment bag, leading to the bag tearing.Applied medical¿s instructions for use (ifu) states that, ¿if resistance is met during bag removal, then the tissue has not been adequately morcellated.Insufficient morcellation of the specimen could lead to damage of the specimen containment bag upon removal.¿ applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.
 
Event or Problem Description
Procedure performed: kidney removal.Event description: when removing the patient¿s kidney an alexis bag retrieval system was used.When removing this bag with the kidney inside, the bag was pulled too hard, and the bag broke inside the body.The bag was placed on the back table and the kidney was removed by hand.The cavity was then swept, and 2 more small pieces of the bag retrieval system were found and removed.The robot was then redocked to find the missing lymph node specimen.While docked the cavity was swept again and no more pieces of the bag retrieval system were found.Event date: 7/7/2025.System extraction alexis contained 12x100mm balloon blunt mfg # gtk17 sample available: no.Lot # unknown.Was there injury? no, but product error resulted in the need for increased monitoring there are no samples available.Additional information provided by [name] on 16jul2025 via email: it tore in the corner while pulling out the specimen.Nothing was used inside the bag other than to grasp the specimen and place it inside the bag.Intervention: the bag was placed on the back table and the kidney was removed by hand.Patient status: no injury, but product error resulted in the need for increased monitoring.

Brand Name
ALEXIS CONTAINED EXTRACTION SYSTEM WITH KII BALLOON BLUNT TIP SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key22806929
Report Number2027111-2025-00693
Device Sequence Number8960653
Product Code GCJ
UDI-Device Identifier20607915134826
UDI-Public(01)20607915134826
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K211043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGTK17
Device Catalogue Number700315186
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown